MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL
Model Number M00513750
Medical Device Problem Codes Failure to Advance (2524); Material Deformation (2976); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2021 that an ultraflex esophageal ng covered distal release stent was to be implanted to treat esophageal cancer during an esophageal stent placement procedure performed on (b)(6) 2021.The patient's anatomy was not tortuous.During the procedure, the catheter kinked and the device could not cross the lesion.The procedure was not completed and was rescheduled due to device availability.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Event or Problem Description
It was reported to boston scientific corporation on april 21, 2021 that an ultraflex esophageal ng covered distal release stent was to be implanted to treat esophageal cancer during an esophageal stent placement procedure performed on (b)(6) 2021.The patient's anatomy was not tortuous.During the procedure, the catheter kinked and the device could not cross the lesion.The procedure was not completed and was rescheduled due to device availability.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: medical device problem code a27 is being used to capture the reportable issue of aborted/cancelled procedure.Block h10: an ultraflex esophageal ng distal release covered stent and delivery system were received for analysis.The stent was received partially deployed.Visual examination of the returned device found the shaft kinked in two sections.No other issues were noted to the stent and delivery system.Taking all available information into consideration, the investigation concluded that the reported event and observed failure were likely due to factors encountered during the procedure.It may be that the technique used by the user during the deployment of the stent could have caused the shaft kinked, limited the performance of the device and contributed to the stent partially deployed and difficulty crossing the lesion.Therefore, the most probable root cause is adverse event related to the procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, there is no information that this device was used in a manner inconsistent with the instructions for use (ifu) / product label.

Brand Name
ULTRAFLEX ESOPHAGEAL NG
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11807238
Report Number3005099803-2021-02149
Device Sequence Number19707944
Product Code ESW
UDI-Device Identifier08714729649113
UDI-Public08714729649113
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K091816
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/30/2022
Device Model NumberM00513750
Device Catalogue Number1375
Device Lot Number0026274176
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/15/2021
Initial Date Received by Manufacturer 04/21/2021
Supplement Date Received by Manufacturer06/25/2021
Initial Report FDA Received Date05/11/2021
Supplement Report FDA Received Date07/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1